Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 29, 2006, 8:12 PM MST. It took effect at Oct 30, 2006, 12:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2006, 8:12 PM MST (03:12 UTC)
- In effect from
- Oct 30, 2006, 12:00 AM MST
- Expired
- Oct 30, 2006, 9:55 AM MST
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 300312 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 812 PM MST SUN OCT 29 2006 ...WEST TO NORTHWEST WINDS WILL INCREASE OVERNIGHT INTO MONDAY OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... .A STRONG WEATHER SYSTEM WILL MOVE INTO THE NORTHERN ROCKIES LATE TONIGHT. AHEAD OF THIS SYSTEM...LARGE DIFFERENCES IN PRESSURE WILL DEVELOP OVER MUCH OF CENTRAL AND SOUTHERN WYOMING LATE TONIGHT AND EARLY MONDAY. A VIGOROUS COLD FRONT WILL RACE SOUTH ON MONDAY. WYZ066-067-069-301115- /O.UPG.KCYS.HW.A.0011.061030T0700Z-061030T1900Z/ /O.NEW.KCYS.HW.W.0014.061030T0700Z-061030T1900Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 812 PM MST SUN OCT 29 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN OVERNIGHT AS THE SURFACE LOW SLIDES SOUTHWARD FROM MONTANA INTO WYOMING AND HIGH PRESSURE REMAINS ACROSS NORTHEAST COLORADO. AT LOWER ELEVATIONS...WEST WINDS WILL INCREASE AFTER MIDNIGHT TO SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. FOR THE MOUNTAINS...WINDS WILL BE FROM 40 TO 50 MPH WITH GUSTS NEAR 70 MPH POSSIBLE. THE STRONG WINDS WILL PERSIST THROUGH MONDAY MORNING AND THEN DECREASE MONDAY AFTERNOON. MAIN IMPACTS TO TRAVELERS WILL BE ALONG INTERSTATE 10 BETWEEN CHEYENNE AND DOUGLAS AND ALONG INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NEZ001>003-019>021-054-055-301115- /O.CON.KCYS.WI.Y.0017.061030T1400Z-061030T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 812 PM MST SUN OCT 29 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM MST MONDAY. NORTHWEST WINDS WILL INCREASE MONDAY MORNING AS A COLD FRONT SWEEPS THROUGH THE REGION. SPEEDS WILL BE FROM 30 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. THE WINDS WILL NOT DECREASE UNTIL LATE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KCYS 301055 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 355 AM MST MON OCT 30 2006 ...WEST TO NORTHWEST WINDS WILL INCREASE THIS MORNING OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... .A STRONG COLD FRONT WILL MOVE ACROSS THE AREA BY MIDDAY. AHEAD OF THIS SYSTEM...LARGE DIFFERENCES IN PRESSURE WILL DEVELOP OVER MUCH OF CENTRAL AND SOUTHERN WYOMING. WYZ066-067-069-301900- /O.CON.KCYS.HW.W.0014.000000T0000Z-061030T1900Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 355 AM MST MON OCT 30 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS A SURFACE LOW SLIDES SOUTHWARD FROM MONTANA INTO WYOMING AND HIGH PRESSURE REMAINS ACROSS NORTHEAST COLORADO. AT LOWER ELEVATIONS... WEST WINDS WILL INCREASE THIS MORNING TO SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. FOR THE MOUNTAINS...WINDS WILL BE FROM 40 TO 50 MPH WITH GUSTS NEAR 70 MPH POSSIBLE. THE STRONG WINDS WILL PERSIST THROUGH MONDAY MORNING AND THEN DECREASE MONDAY AFTERNOON. MAIN IMPACTS TO TRAVELERS WILL BE ALONG INTERSTATE 25 BETWEEN CHEYENNE AND DOUGLAS AND ALONG INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NEZ001>003-019>021-054-055-301900- /O.CON.KCYS.WI.Y.0017.061030T1400Z-061030T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 355 AM MST MON OCT 30 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE THIS MORNING AS A COLD FRONT SWEEPS THROUGH THE REGION. SPEEDS WILL BE FROM 30 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. THE WINDS WILL NOT DECREASE UNTIL LATE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION. $$
000 WWUS75 KCYS 301655 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 955 AM MST MON OCT 30 2006 WYZ066-067-069-301800- /O.CAN.KCYS.HW.W.0014.000000T0000Z-061030T1900Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 955 AM MST MON OCT 30 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING THAT HAD BEEN IN EFFECT UNTIL NOON FOR CHEYENNE... WHEATLAND AND THE SOUTHERN LARAMIE RANGE. A COLD FRONT WAS RACING SOUTH FASTER THAN EXPECTED THIS MORNING. IT WAS CAUSING WINDS TO SHIFT TO THE NORTH AT 15 TO 30 MPH. THESE SPEEDS ARE BELOW HIGH WIND CRITERIA. $$ NEZ001>003-019>021-054-055-302300- /O.CON.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 955 AM MST MON OCT 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 4 PM MST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE AT SPEEDS 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH THROUGH MID AFTERNOON. THE WINDS WILL DECREASE LATE THIS AFTERNOON TO SPEEDS OF 10 TO 20 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 29, 3:03 PM MST, 5 hours 9 minutes earlier.
Area forecast discussion, Oct 29, 3:03 PM MST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 303 PM MST SUN OCT 29 2006 .SHORT TERM...A COUPLE OF WEAK SHORTWAVE TROUGHS HAVE KEPT QUITE A LOT OF HIGH CLOUDS OVER THE CWA TODAY. WITH TEMPS FROM 70 TO 75 DEGREES AND HUMIDITES FROM 12-15 PERCENT...WESTERN NEB PANHANDLE GOT CLOSE TO RED FLAG CONDITIONS BUT WINDS HAVE MAINLY BEEN JUST BELOW THE SPEEDS NEEDED OR ONLY IN CRITERIA FOR AN HOUR OR SO. ATTENTION NOW TURNS TO STRONG SHORTWAVE DIGGING INTO PACIFIC NW. MODELS ARE IN GOOD AGREEMENT IN SWEEPING THIS FEATURE INTO THE NORTHERN ROCKIES TONIGHT...AND ACROSS EASTERN MT/NORTHERN WY INTO THE DAKOTAS ON MONDAY. THE ASSOCIATED VIGOROUS COLD FRONT SWEEPS INTO NORTHERN CWA LATE TONIGHT...AND PUSHES TO NEAR A RWL/CYS/SNY LINE AROUND 18Z AND THEN MOVES ON THROUGH SW PART OF CWA EARLY IN THE AFTERNOON. WITH MAIN UPPER DYNAMICS STAYING TO THE NORTH...BEST PRECIP CHANCES WILL BE OVER EAST CENTRAL WY AND THE MOUNTAINS. SCREAMING WX WORDS WILL BE WINDY AND COLDER. IN FACT...GIVEN THE POSITION OF UPPER JET...LARGE H7 HEIGHT GRADIENT AND 60KT H7 WINDS ...HAVE OPTED TO ISSUE A HIGH WIND WATCH FOR CYS/EAN AREAS AND SOUTHERN LARAMIE RANGE LATE TONIGHT/MON MORNING...AND A WIND ADVY FOR WESTERN NEB PANHANDLE MON. WINDS DECREASE LATE MON AFTERNOON AND EVENING. KEPT A LOW POP GOING MON EVENING IN SOME AREAS WITH SOME UPPER JET EFFECTS STILL IN REGION AND SECONDARY WEAK UPPER TROUGH STILL SLIDING DOWN FROM NW. DECREASING CLOUDS WITH COLD TEMPS LATER MON NIGHT...THEN PARTLY CLOUDY AND COOL FOR TUESDAY. .LONG TERM...TUE NIGHT THROUGH SUNDAY. WEST NORTHWESTERLY FLOW ALOFT TUE NIGHT THROUGH FRI WITH AN UPPER TROUGH OVER THE EASTERN UNITED STATES AND A LOW AMPLITUDE RIDGE OVER THE GREAT BASIN AND NORTHERN ROCKIES. THE RIDGE AXIS WILL GRADUALLY MOVE EASTWARD AND LOOKS TO BE OVER THE FORECAST AREA SATURDAY. MODELS DIVERGE FOR NEXT SUNDAY...WITH THE GFS PROGGING A TROUGH OVER THE FORECAST AREA WHILE THE DGEX DEPICTS A FLAT RIDGE. AM LEANING TOWARD THE DGEX SOLUTION FOR SUN. SURFACE HIGH PRESSURE LINGERING TO OUR NORTHEAST WILL KEEP SURFACE BASED UPSLOPE FLOW WED AND THU. MOISTURE AND DYNAMICS ARE BOTH QUITE LIMITED THUS NO PRECIPITATION IS EXPECTED WED OR THU... BUT TEMPERATURES WILL BE SLOW TO REBOUND. HEIGHTS WILL INCREASE FRI AND THE DOWNSLOPE COMPONENT OF LOW LEVEL WINDS INCREASES. TEMPS FRI SHOULD BE APPROXIMATELY NORMAL WITH CONTINUED DRY CONDITIONS. THE MODERATING TREND WILL CONTINUE INTO THE WEEKEND WITH NO PRECIPITATION EXPECTED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JLH/JR
Hazardous weather outlook, Oct 29, 4:12 PM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 412 PM MST SUN OCT 29 2006 WYZ059>065-301130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY- 412 PM MST SUN OCT 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTH CENTRAL WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY AND COLDER CONDITIONS WILL SPREAD OVER EAST CENTRAL AND SOUTH CENTRAL WYOMING ON MONDAY. NORTHWEST WINDS WILL BLOW AT 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. THERE WILL ALSO BE SCATTERED AREAS OF LIGHT SNOW MONDAY AND MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ066-067-069-301130- LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 412 PM MST SUN OCT 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT A HIGH WIND WATCH HAS BEEN POSTED FOR LATE TONIGHT FOR WEST WINDS INCREASING TO 30 TO 45 MPH WITH GUSTS TO 60 MPH AT LOWER ELEVATIONS ...AND 70 MPH IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE HIGH WIND WATCH WILL CONTINUE THROUGH MONDAY MORNING FOR STRONG AND GUSTY NORTHWEST WINDS. COLDER AND VERY WINDY CONDITIONS WILL PREVAIL ON MONDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF SNOW SHOWERS MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-301130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 412 PM MST SUN OCT 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND ADVISORY HAS BEEN POSTED FOR MONDAY FROM 7 AM TO 4 PM MST. A COLD FRONT WILL SWEEP THROUGH THE NEBRASKA PANHANDLE ON MONDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. THE WINDS WILL DECREASE MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ068-070-301130- GOSHEN-PINE BLUFFS- 412 PM MST SUN OCT 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL SWEEP THROUGH SOUTHEAST WYOMING MONDAY MORNING BRINGING WINDY AND COLDER CONDITIONS. NORTHWEST WINDS WILL BLOW AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS WILL DECREASE MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 10:21 AM MST | High Wind Warning | CYS | 99 min |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.